MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PENCAN®; SPINAL ANESTHESIA

B BRAUN MELSUNGEN AG PENCAN®; SPINAL ANESTHESIA
Catalog Number 4502132-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
According to the customer: "male patient of 44 years old scheduled by the service of traumatology and orthopedics for surgical washing on september 3, during the anesthetic procedure with the patient in position sims at the moment of the removal of the spinal needle whitacre 27 411/16 this comes out incomplete, radiography is taken ap and lateral lumbosacral column, where image of the rest of the needle in the yellow ligament bent at level l2-l3 is observed.This hospital unit does not have the required infrastructure that's why the patient was send for the next level to have a prompt surgical intervention.Attached image of the needle in question and another normal as reference.They are approximately 2 centimeters of missing needle.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Corrected information d4 primary unique udi number.Additional information d4 expiration date, d9 device returned to manufacturer, h4 device manufacturer date.We received one used pencan 27gx4 3/4" (120mm)-eu/ap/sa without packaging, 1 x-ray image and customer pictures.The following investigations were conducted: visual inspection: the received sample, the x-ray image and the customer pictures were taken to a visual inspection for damages according to the test method 102002_damages.Definition of the method: damages are visible changes in the original shape or surface of products and packaging caused by mechanical forces and/or manufacturing faults.Nominal: no damage is allowed that endangers the patient, impedes the use of the part as intended (e.G.The impairment of the function of a drop sensor), endangers the assembly or function of the component, impairs the appearance of the component.Actual: the used pencan cannula is broken off 90 mm from the cannula hub.The broken off part was not handed over by the customer.On the received x-ray image parts of the raw cannula (cannula tip) is visible in the skin.The customer pictures shows the used and damaged sample and on one customer picture the broken part is visible inside the skin.Functional inspection: n.A.Physical inspection: afterwards, the outside diameter of the pencan cannula (several areas) was measured according to drawing (pm: 43789).Nominal-value: 0.42 mm +0.01/-0 mm (see drawing).Actual-value: 0.42 - 0.43 mm the measured value (outside diameters) of the pencan cannula is in accordance with the specification.Because the measured value are within the specification and the sample was already used, we assume of a problem during the application process.Summary and assessment: based on the conducted investigations the tested sample is within the specification.Therefore, the complaint is considered as not confirmed.

Brand Name
PENCAN®
Common Device Name
SPINAL ANESTHESIA
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key20345292
Report Number9610825-2024-00735
Device Sequence Number8023937
Product Code MIA
UDI-Device Identifier04046964180972
UDI-Public(01)04046964180972(11)240112(17)290101(10)24A12H8B04
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4502132-13
Device Lot Number24A12H8B04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale